MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 UNKNOWN LATEX FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 UNKNOWN LATEX FOLEY CATHETER
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that staff placed an indwelling double lumen catheter.The foley was not tested prior to placement.The nurse placed the catheter after epidural was placed, inflated the balloon without issues noted at the time, and gently pulled on the tubing to check placement.The catheter was then secured to the patient¿s leg with the statlock foley stabilization device.The ureteral catheter was found in the patient¿s bed by the physician when performing a cervical check.Balloon was deflated and had no apparent damage to catheter or tip.On further investigation by the nurse, the balloon was inflated again, and a leak in the tubing right below the balloon was noted.The leak was a tiny pinhole which was not visible until the balloon was fully inflated.When done so, there was a notable thin stream of water that was viable.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.The exact root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be inadequate material strength.However, there was insufficient information to confirm this potential root cause.The dhr review could not be performed without a lot number.The instructions for use were found adequate and state the following: dual lumen ureteral catheter directions for use: the ureteral catheter should be inserted into the ureter using standard endourologic technique, under direct, fluoroscopic or radiographic visualization.Caution: avoid sharp bending.Sterilized using ethylene oxide.Do not use if package is damaged.Do not resterilize.Single use.Radiopaque.This is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable local, state and federal laws and regulations.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.A labeling review could not be performed since no material number was provided.The dhr review could not be performed without a lot number.No additional actions can be taken at this time.Correction: d, g.The reported product number is unknown.The udi number for this product is not available.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
UNKNOWN LATEX FOLEY CATHETER
Common Device Name
UNKNOWN LATEX FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key19771303
Report Number1018233-2024-04305
Device Sequence Number12807377
Product Code EZC
UDI-Device Identifier00801741052903
UDI-Public(01)00801741052903
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer09/09/2024
12/01/2025
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date09/10/2024
12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR
Patient SexFemale
Patient RaceWhite